Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 17, 2022, 3:17 AM CST for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Feb 17, 2022, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 3:17 AM CST (09:17 UTC)
- In effect from
- Feb 17, 2022, 6:00 AM CST
- Expired
- Feb 17, 2022, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
218 WWUS74 KLCH 170917 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 317 AM CST Thu Feb 17 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 172200- /O.NEW.KLCH.WI.Y.0005.220217T1200Z-220218T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 317 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Winds 25 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
221 WWUS74 KLCH 172042 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 242 PM CST Thu Feb 17 2022 LAZ027-030-041-TXZ180-201-216-259>262-172145- /O.CAN.KLCH.WI.Y.0005.000000T0000Z-220218T0000Z/ Vernon-Beauregard-Calcasieu-Tyler-Hardin-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, Oretta, Lake Charles, Sulphur, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 242 PM CST Thu Feb 17 2022 ...WIND ADVISORY IS CANCELLED... While winds will remain strong between 10 and 20 MPH, with gusts between 25 and 30 MPH, winds are expected to remain below advisory levels for the remainder of the afternoon and evening. $$ LAZ028-029-031>033-042>045-052>055-073-074-TXZ215-180000- /O.CON.KLCH.WI.Y.0005.000000T0000Z-220218T0000Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 242 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 30 mph. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:52 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 16, 11:52 PM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1152 PM CST Wed Feb 16 2022
.DISCUSSION...
06Z TAFS
&&
.AVIATION...
MVFR ceilings have developed as expected this evening with a
couple of locations already flirting with IFR. Expect all sites to
fall to IFR through the early morning as low level moisture
continues to stream into the area on gusty southerly winds.
Scattered light showers have also been streaming inland on these
winds periodically impacting the Louisiana terminals. This
precipitation will increase in coverage through the morning as a
cold front approaches the area. A squall line will develop along
the front and push through the region between 12 and 20Z. Light
showers may continue for an hour or two following fropa before
coming to an end with ceilings becoming VFR by evening. Gusty
northerly winds will persist through the evening and overnight
hours in the wake of the front.
Jones
&&
.PREV DISCUSSION... /issued 903 PM CST Wed Feb 16 2022/
UPDATE...
The upper air sounding from KLCH this evening confirms that the
breezy southerly winds have increased moisture values across the
forecast area with precipitable water value now up to 1.20 inches.
With the increasing low level jet and moisture, light streamer
type showers are showing up on radar. This should continue through
the overnight along with muggy conditions. At this point, the
strength of the winds should preclude any widespread fog problems.
Only change was to modify pops based on latest radar and hi-res
guidance.
Rua
PREV DISCUSSION... /issued 610 PM CST Wed Feb 16 2022/
DISCUSSION...
00Z TAFS
AVIATION...
Elevated southerly gradient winds will continue tonight into
tomorrow as the region remains ahead of a developing surface low
that will swing a cold front through the area tomorrow. The
prevailing VFR ceilings are expected to drop to MVFR over the next
couple of hours as low level moisture continues to stream in
ahead of the front. Some light shower activity has been observed
this evening west of LFT. This activity has been moving north and
will stream through AEX over the next couple of hours. Gusty winds
will be possible within some of these showers, but significant
reductions in visibility is not expected.
More substantial precipitation will develop by sunrise tomorrow
morning with scattered showers and thunderstorms expected ahead
of a squall line as the cold front pushes through the region. IFR
conditions are expected in the vicinity of the boundary. Scattered
showers may linger for a couple hours behind the frontal passage
before clearing late in the period. VFR conditions will prevail
once again by early Thursday evening.
Gradient winds will remain strong and gusty both ahead and behind
the front with winds turning westerly then northwesterly Thursday
afternoon into Thursday evening. LLWS will be a threat Thursday
morning as a strong low level jetstream will set up across the
region.
Jones
PREV DISCUSSION... /issued 342 PM CST Wed Feb 16 2022/
SYNOPSIS...
The latest WV imagery and UA analysis shows a compact upper low
traversing the AZ/Mexico border, within the base of a deep west
CONUS trough. Southwesterly flow aloft was transporting
considerable moisture acrs the southern plains. Meanwhile at the
sfc, high pres was noted along the east coast, with a cold front
draped acrs IA and KS toward deepening low pres over the OK
panhandle. The resultant pres gradient between these features was
causing strong and gust southerly low level winds, and the
advection of a warm and moist Gulf airmass into the region.
Temperatures are running about 5 to 10 degrees warmer than this
time yesterday, with readings in the lower to middle 70s.
KLCH radar shows some sctd warm advection-type showers streaming
north acrs S LA into cntl LA, likely resulting in nothing more
than a few sprinkles for anyone affected by them. Otherwise,
partly to mostly cloudy skies prevail, with temperatures possibly
warming another degree or two in locations where ocnl peeks of
sun can still filter through the clouds.
24
SHORT TERM [Tonight through Friday night]...
As sfc low pres continues to develop over the southern plains,
strong gradient winds are expected to prevail acrs the region
overnight. Sustained speeds should diminish below advisory
criteria after 00Z. Meanwhile, the closed low near the AZ border
will open into a wave as it ejects northeast from the base of the
western trough. This energy, together with its associated sfc low,
will accelerate northeastward tonight into early Thursday. As
this occurs, a cold front attendant to the sfc low will slide
southeast into the region. Ahead of the boundary, warm and moist
advection will continue to maintain abv normal temperatures and a
few widely sctd showers. Overnight lows will only reach the middle
60s as low clouds increase acrs the area.
Further northwest near the cold front, showers and storms will
develop and increase, gradually forming into a line acrs S OK/N
TX. A few showers and storms will be possible ahead of the system,
but the best chc for convection will occur with the band of storms
as it moves through the region Thursday. The line is expected to
reach interior SE TX around or shortly after daybreak, sliding
east acrs SW/Cntl LA through the morning, and eventually exiting
lower Acadiana by mid to late aftn.
The SPC Day 2 Severe Weather Outlook maintains a SLGT risk for
severe storms acrs a portion of cntl LA, with a MRGL risk adjacent
to this, within a band from roughly along and northeast of a Toledo
Bend to Opelousas line. While wind fields remain favorable to
support strong to severe storms, limited instability in the lower
levels continues to be a mitigating factor. Further inland from
the coast, conditions become a little more favorable for some sfc-
based convection (hence the SLGT acrs cntl LA) but even here,
CAPE values struggle to exceed 500 J/kg. Any storms that are able
to reach severe limits will likely be capable of producing a few
damaging wind gusts or hail, but even some isolated tornadoes
cannot be ruled out given strong shear and substantial low level
helicities in excess of 200-300 m2/s2.
The front will also encounter anomalously high moisture content as
it moves into the region, with PWATs climbing to near 1.7 inches
(near the maximum for this time of year per SPC Climo). This will
support the potential for heavy rainfall in some of the storms.
However, the fast movement of the system will limit excessive
rainfall amounts, and in fact, may not impact ongoing drought
conditions significantly. Storm total rain amounts are expected to
remain below an inch, with area average totals between one tenth
and one half an inch.
Storm and rain chcs will diminish once the front exits the area
late Thursday. Behind it, northerly winds will usher drier and much
colder air back into the area. Overnight lows will fall into the
lower 30s north with upper 30s/near 40 degrees along and south of
I-10. Cold air advection will hold temperatures in the 50s Friday
despite skies bcmg mostly sunny by aftn. As the sfc high settles nearly
overhead Friday night, winds will become light. This, combined
with clear skies, will provide good radiational cooling, allowing
temperatures to fall to near freezing acrs the northern half of
the CWA, with middle and upper 30s acrs the southern half.
24
LONG TERM [Saturday through Wednesday]...
Large area of high pressure to the north will extend down into
the gulf states Saturday afternoon. This area of high pres will
translate eastward push along by the a broad upper level trof with
shortwaves embedded within this system. By sunday afternoon the
board area high is off the mid-Atlantic states w/ sfc winds
swinging around to the southeast in our region late in the day.
Look for clouds to develop with a slight chc for a shower late in
the day as convergence of the wind flow along the coast will allow
for some vertical development. Temps will also continue their
warming trend with upper 60s most locations.
Monday will see a series of shortwaves embedded within the upper
level low as confluence in the lower levels of the atmosphere and a
sfc low over north Texas will enhance the develop of showers during
the Monday. By the eve hours the upr lvl trof will be swinging down
into the four corners region of the sw US as most of the moist
evacuates east into Georgia and South Carolina. The sfc front by
this time will be draped from the Ohio Valley back into south
central Texas where it looks to stall on Wednesday. As the upper
level energy pushes off to the east Thursday the front finally moves
through during the afternoon hours. The main point of the weather...
late Sunday into Monday expect a period with showers and maybe an
isolated thunderstorm with chances tapering off thereafter. Temps
warm each day through the period.
19/Kent Kuyper
MARINE...
Strong onshore flow will prevail until passage of a cold front
late Thursday. The Small Craft Advisory has been extended through
Thursday night as strong offshore flow is expected to develop in
the wake of the front. The addition/upgrade of a Gale Watch or
Warning for Thursday night into early Friday may become necessary,
but at this time, frequent gusts over the coastal waters are not
expected to exceed gale criteria.
Offshore flow will gradually diminish Friday aftn into Saturday,
turning east as sfc high pres slides over the region. Winds will
shift southeasterly late Sunday into Monday as the high becomes
oriented east of the area, strengthening Monday into Tuesday as
the pres gradient tightens with developing low pres over the
plains.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 65 77 35 / 10 20 90 0
LCH 74 63 74 37 / 10 10 90 0
LFT 76 66 75 40 / 10 20 100 10
BPT 76 63 79 37 / 10 20 80 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 AM CST Friday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution through late Thursday night for
GMZ430-432-435.
&&Hazardous weather outlook, Feb 16, 2:13 PM CST, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 213 PM CST Wed Feb 16 2022 LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-172015- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- 213 PM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will increase early Thursday as a cold front moves into the area. There is a slight risk that some storms may become severe across parts of Central Louisiana, mainly Thursday morning into early afternoon. The primary threats will be damaging wind gusts and large hail, but isolated tornadoes cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LAZ027>032-TXZ180-259-260-172015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler- Northern Jasper-Northern Newton- 213 PM CST Wed Feb 16 2022 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Gusty winds can be expected through this evening. Winds are expected to remain below advisory criteria, but travelers should use caution, especially on east-west roadways. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will increase early Thursday as a cold front moves into the area. There is a slight risk that some storms may become severe across parts of Central Louisiana, mainly Thursday morning into early afternoon. The primary threats will be damaging wind gusts and large hail, but isolated tornadoes cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ450-452-455-470-472-475-172015- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 213 PM CST Wed Feb 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Elevated southerly winds will continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Elevated south winds are expected to continue Thursday until a cold front sweeps through the northwest Gulf of Mexico, at which point a strong offshore flow will develop in its wake and persist into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-172015- Sabine Lake-Calcasieu Lake-Vermilion Bay- 213 PM CST Wed Feb 16 2022 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Elevated southerly winds will continue through tonight. Small Craft should exercise caution. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated south winds are expected to continue Thursday until a cold front sweeps through the northwest Gulf of Mexico, at which point a strong offshore flow will develop in its wake and persist into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:17 AM CST | Marine Dense Fog Advisory | LCH | 11 hr | |
| Feb 17, 2:06 PM CST | Special Weather Statement | LCH | Evangeline, Saint Landry | 24 min |
| Feb 17, 2:39 PM CST | Marine Dense Fog Advisory | LCH | 6 hr | |
| Feb 17, 2:50 PM CST | Special Weather Statement | LCH | Avoyelles | 40 min |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.